Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 127, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 4:27 PM CDT for 10 counties in Iowa. It was in force for 63 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 4:27 PM CDT (21:27 UTC)
- Expired
- May 17, 2017, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Appanoose County, IA, Jasper County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 4:29 PM CDT | HAIL 1 | Albia, IA | FIRE CHIEF REPORTED QUARTER SIZED HAIL IN ALBIA. |
| May 17, 4:36 PM CDT | TSTM WND GST 60 | 2 S Pleasantville, IA | REPORTED AT HIGHWAY 5 AND HIGHWAY 92,. |
| May 17, 4:39 PM CDT | TSTM WND GST 70 | 5 W Monroe, IA | |
| May 17, 4:45 PM CDT | TSTM WND DMG | Oskaloosa, IA | LARGE TREE DOWNED IN TOWN. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| May 17, 4:51 PM CDT | TSTM WND GST 65 | Pella, IA | RWIS STATION ON IA 163. |
| May 17, 4:51 PM CDT | TSTM WND GST 65 | Pella, IA | IA 163 PELLA RWIS STATION. |
| May 17, 5:01 PM CDT | TSTM WND GST 57 | Pella, IA | RWIS STATION AT IA 163. |
| May 17, 5:25 PM CDT | TSTM WND GST 68 | 2 Ssw Grinnell, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 12:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WUUS53 KDMX 172127
SVRDMX
IAC007-099-117-123-125-135-157-179-181-185-172230-
/O.NEW.KDMX.SV.W.0127.170517T2127Z-170517T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
427 PM CDT WED MAY 17 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Poweshiek County in central Iowa...
Monroe County in south central Iowa...
Eastern Lucas County in south central Iowa...
Wapello County in southeastern Iowa...
Marion County in south central Iowa...
Northeastern Wayne County in south central Iowa...
Mahaska County in south central Iowa...
Northwestern Appanoose County in south central Iowa...
Eastern Jasper County in central Iowa...
Eastern Warren County in south central Iowa...
* Until 530 PM CDT.
* At 427 PM CDT, severe thunderstorms were located along a line
extending from near Carlisle to near Knoxville to near Lake
Sundown, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ottumwa, Newton, Indianola, Oskaloosa, Pella, Grinnell, Knoxville,
Chariton, Albia, Montezuma, Monroe, Pleasantville, Brooklyn, New
Sharon, Melcher-Dallas, Eddyville, Ottumwa Industrial Airport,
Rathbun Lake, Iowa Speedway and Knoxville Raceway.
This includes Interstate 80 between mile markers 165 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.
LAT...LON 4079 9318 4109 9334 4135 9357 4150 9335
4148 9334 4151 9333 4186 9280 4186 9267
4165 9230 4151 9230 4151 9241 4116 9241
4116 9218 4104 9218
TIME...MOT...LOC 2127Z 246DEG 56KT 4150 9340 4124 9307 4091 9276
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
MF3 follow-up statements
717
WWUS53 KDMX 172143
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
443 PM CDT WED MAY 17 2017
IAC117-185-172152-
/O.CAN.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Lucas IA-Wayne IA-
443 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LUCAS AND NORTHEASTERN
WAYNE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.
LAT...LON 4087 9285 4116 9307 4148 9332 4150 9333
4148 9334 4151 9333 4186 9280 4186 9267
4165 9230 4151 9230 4151 9241 4116 9241
4116 9218 4104 9218
TIME...MOT...LOC 2142Z 245DEG 56KT 4161 9312 4133 9279 4100 9248
$$
IAC007-099-123-125-135-157-179-181-172230-
/O.CON.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Poweshiek IA-Monroe IA-Wapello IA-Marion IA-Mahaska IA-Appanoose IA-
Jasper IA-Warren IA-
443 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR POWESHIEK...MONROE...WAPELLO...MARION...MAHASKA...NORTHERN
APPANOOSE...EASTERN JASPER AND NORTHEASTERN WARREN COUNTIES...
At 442 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Monroe to 8 miles southeast of Pella
to near Ottumwa, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ottumwa, Newton, Oskaloosa, Pella, Grinnell, Knoxville, Albia,
Montezuma, Monroe, Brooklyn, New Sharon, Eddyville, Ottumwa
Industrial Airport, Iowa Speedway, Knoxville Raceway, Rock Creek
Lake, Lake Red Rock, Sully, Fremont and Moravia.
This includes Interstate 80 between mile markers 165 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.
LAT...LON 4087 9285 4116 9307 4148 9332 4150 9333
4148 9334 4151 9333 4186 9280 4186 9267
4165 9230 4151 9230 4151 9241 4116 9241
4116 9218 4104 9218
TIME...MOT...LOC 2142Z 245DEG 56KT 4161 9312 4133 9279 4100 9248
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
MF617
WWUS53 KDMX 172201
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
501 PM CDT WED MAY 17 2017
IAC181-172210-
/O.CAN.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Warren IA-
501 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.
LAT...LON 4121 9311 4163 9315 4186 9280 4186 9267
4165 9230 4151 9230 4151 9241 4115 9241
4115 9218 4104 9218 4087 9285 4116 9307
TIME...MOT...LOC 2200Z 237DEG 48KT 4174 9297 4146 9264 4113 9233
$$
IAC007-099-123-125-135-157-179-172230-
/O.CON.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Poweshiek IA-Monroe IA-Wapello IA-Marion IA-Mahaska IA-Appanoose IA-
Jasper IA-
501 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR POWESHIEK...MONROE...WAPELLO...EASTERN MARION...MAHASKA...
NORTHERN APPANOOSE AND EASTERN JASPER COUNTIES...
At 500 PM CDT, severe thunderstorms were located along a line
extending from near Newton to New Sharon to near Hedrick, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. At 451 pm...65 mph winds were
reported by a Department of Transportation weather station.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ottumwa, Newton, Oskaloosa, Pella, Grinnell, Knoxville, Albia,
Montezuma, Monroe, Brooklyn, New Sharon, Eddyville, Ottumwa
Industrial Airport, Iowa Speedway, Knoxville Raceway, Rock Creek
Lake, Lake Red Rock, Sully, Fremont and Moravia.
This includes Interstate 80 between mile markers 165 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.
LAT...LON 4121 9311 4163 9315 4186 9280 4186 9267
4165 9230 4151 9230 4151 9241 4115 9241
4115 9218 4104 9218 4087 9285 4116 9307
TIME...MOT...LOC 2200Z 237DEG 48KT 4174 9297 4146 9264 4113 9233
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
MF737
WWUS53 KDMX 172226
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
526 PM CDT WED MAY 17 2017
IAC007-099-123-125-135-157-179-172235-
/O.EXP.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Poweshiek IA-Monroe IA-Wapello IA-Marion IA-Mahaska IA-Appanoose IA-
Jasper IA-
526 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR POWESHIEK...MONROE...
WAPELLO...EASTERN MARION...MAHASKA...NORTHERN APPANOOSE AND EASTERN
JASPER COUNTIES WILL EXPIRE AT 530 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. Additional storms
are possible through 7 pm.
A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.
LAT...LON 4121 9311 4163 9315 4186 9280 4186 9267
4165 9230 4151 9230 4151 9241 4115 9241
4115 9218 4104 9218 4087 9285 4116 9307
TIME...MOT...LOC 2225Z 246DEG 56KT 4189 9253 4161 9220 4128 9189
$$
DonavonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:06 PM CDT, 21 minutes earlier.
Area forecast discussion, May 17, 4:06 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 406 PM CDT Wed May 17 2017 .SHORT TERM.../Tonight through Thursday/ Issued at 400 PM CDT Wed May 17 2017 Round one of thunderstorms is pushing into northern Iowa early this afternoon with a cluster of storms near Spencer at 2 PM and another approaching Iowa Falls. These storms will continue to move to the north or north-northeast through the afternoon and be in southern Minnesota by around 21z/4pm. Behind these storms, clearing followed by bubbling cumulus and new thunderstorm development are occurring over central Iowa. Additional thunderstorms are moving out of southeast Nebraska and northeastern Kansas, which have formed on the nose of a strong PV anomaly. These storms will move northeastward from northeastern Kansas early this afternoon through the state this afternoon and evening with all modes of severe weather still possible. Latest hi-res models show these storms pivoting northeastward reaching the Des Moines metro around 21-22z/4-5pm and Waterloo and Mason City around 23-00z/6-7pm. These storms will be moving into an airmass characterized by strong boundary layer heating along with dewpoints generally in the low and middle 60s. However, recent observations have shown a decrease in dewpoints over southern and southwest Iowa, which is where deep layer mixing is taking place due to strong, gusty, synoptic winds as a result of the aforementioned PV anomaly. This is also the area where we have issued a special weather statement in lieu of a wind advisory given our primary concern of severe weather this afternoon. Still, this has yielded MLCAPEs around 1000 J/kg and SBCAPEs of 2000+ J/kg per 18z KOAX ROAB and 19z SPC mesoanalysis. While deep layer shear will be more than sufficient for organized updrafts, low-level shear is marginal currently. However, short term models show this increasing in the next few hours. Mid-level and low-level lapse rates are steepening ahead of the PV anomaly with 8C/km and 7C/km, respectively. The LCLs are currently lowest over northern Iowa around 750m with around 1250 m closer to the Missouri border and freezing level over central Iowa are between 10000 and 11000 feet. As the storms move out of central Iowa into southern Minnesota and eastern Iowa by mid-evening, scattered showers will linger behind through around midnight. Clouds will linger longer over much of the state as winds shift to the west and northwest bringing in cooler and drier air. .LONG TERM.../Thursday night through Wednesday/ Issued at 400 PM CDT Wed May 17 2017 The primary concerns through the period will be precip amounts to end the weak and another system late Monday into Tuesday. Our current Rockies mean trough will remain in place even after the present system departs with fair weather at onset, however our attention will turn to the next embedded low now moving through NV/UT/ID. Deep thermodynamic and kinematic forcing will cross the Missouri Valley into IA overnight into Friday morning resulting in showers and possibly a few thunderstorms. After a minor lull in the forcing late in the day, another short wave will rotate through the base of the long wave trough overnight into Saturday with deformation zone, warm/theta-e advection and frontogenetical forcing all coming together, along with increased deep convergence ahead of the low along the warm front. The precipitable water values and warm cloud depths are not too high for the season, but considering the degree of forcing for this airmass it will potentially lead to widespread amounts over an inch before the system exits. RFC contingency forecasts suggest this will push rivers to significant within bank rises with at least minor flooding certainly possible as well. Thus have likely PoPs going during this window. Heavy rains seem to be the primary threat, but there will be some severe weather potential during peak heating Saturday depending on the surface low track. The warmer, more unstable ECMWF solution would be most favorable with its western most track. Even the cooler GFS has a sliver of uncapped MLCAPEs far southeast in the deep shear so this will need to be monitored in the coming days. Forcing with this system should exit by midday Saturday leading to a regime change by early next week with the mean trough through the Great Lakes. This will keep us in relatively cool NW rather than SW flow. Models are in good agreement dropping a short wave through the trough into the Plains and Iowa late Monday into Tuesday. Instability and shear do not appear to be sufficient to support much of a severe weather threat however nor are heavy rains anticipated. This pattern will keep Iowa temperatures often cool and no better than normal with dewpoints seasonally low as well. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1250 PM CDT Wed May 17 2017 Main concern is timing of thunderstorms that will move through central Iowa impacting the terminals this afternoon and evening along with gusty winds. Have tried to time the heavier thunderstorms with TEMPO groups of just a few hours, though amendments may be needed to adjust timing as well as conditions. The thunderstorms will be past most the terminals by mid-evening. While conditions may improve back into VFR after the storms pass, clouds are expected to move back in after midnight through Thursday morning with MVFR ceilings expected over the northern sites with low VFR ceilings over the southern sites. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Ansorge LONG TERM...Small AVIATION...Ansorge
Hazardous weather outlook, May 17, 3:31 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 331 PM CDT Wed May 17 2017 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-182045- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 331 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight There is a slight to enhanced risk for strong to severe thunderstorms this afternoon and evening. The main threat will be weak, fast-moving, isolated tornadoes. Damaging winds, large hail, and periods of heavy rain are secondary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday River flooding is possible in the coming days due to recent rainfall that may cause some rivers to leave their banks. Non-severe thunderstorms are possible Friday through Saturday, as well as Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Ansorge
In the hours before
Local storm report, May 17, 4:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 2 ESE DES MOINES INT AI 41.53N 93.62W
05/17/2017 M59 MPH POLK IA MESONET
FROM KCCI SCHOOLNET SITE.
0415 PM TSTM WND GST 2 NW CLIVE 41.63N 93.80W
05/17/2017 M59 MPH POLK IA MESONET
KCCI SCHOOLNET.
&&Local storm report, May 17, 4:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST 1 S NORWALK 41.48N 93.68W
05/17/2017 E70 MPH WARREN IA EMERGENCY MNGR
WIND GUSTS OF 60 TO 70 MPH.
&&
JAZLocal storm report, May 17, 4:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 1 WNW CUMMING 41.49N 93.78W
05/17/2017 WARREN IA EMERGENCY MNGR
SEMI BLOWN OVER ON I-35 AT MILE MARKER 65.
&&
JAZLocal storm report, May 17, 4:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
424 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 1 NNW WEST DES MOINES 41.58N 93.76W
05/17/2017 POLK IA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN WEST
DES MOINES ALONG ASHWORTH RD.
&&
BSSLocal storm report, May 17, 4:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
426 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 1 W MURRAY 41.04N 93.97W
05/17/2017 CLARKE IA EMERGENCY MNGR
HOME OWNER JUST WEST OF MURRAY REPORTS
SHINGLES BLOWN OFF, FLAG POLE SNAPPED, AND
SMALL TREE BRANCHES DOWN.
&&
BSSLocal storm report, May 17, 4:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 3 W CHARITON 41.02N 93.36W
05/17/2017 M61 MPH LUCAS IA AWOS
&&
JAZThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 43 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Sac | 49 min |
| May 16, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 37 min |
| May 16, 7:59 PM CDT | Tornado Warning | DMX | Carroll | 16 min |
| May 16, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac, Webster | 45 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 42 min |
| May 16, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Dallas, Greene and 1 more | 38 min |
| May 16, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Humboldt, Webster, Wright | 42 min |
| May 16, 8:50 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas | 40 min |
| May 16, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 33 min |
| May 16, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 22 min |
| May 16, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 56 min |
| May 16, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more | 49 min |
| May 16, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 15 min |
| May 16, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 34 min |
| May 16, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth | 26 min |
| May 16, 10:13 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 29 min |
| May 16, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Worth | 33 min |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy, Hardin | 22 min |
| May 16, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| May 16, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 26 min |
| May 17, 12:35 AM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 40 min |
| May 17, 2:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 28 min |
| May 17, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 43 min |
| May 17, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 27 min |
| May 17, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 35 min |
| May 17, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 29 min |
| May 17, 3:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 23 min |
| May 17, 3:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more | 44 min |
| May 17, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Marion, Union, Warren and 1 more | 43 min |
| May 17, 3:59 PM CDT | Tornado Warning | DMX | Appanoose, Monroe | 46 min |
| May 17, 4:17 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more | 43 min |
| May 17, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 22 min |
| May 17, 4:36 PM CDT | Tornado Warning | DMX | Mahaska, Monroe, Wapello | 27 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more | 67 min |
| May 17, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Webster | 49 min |
| May 17, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 59 min |
| May 17, 5:21 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 39 min |
| May 17, 5:32 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 43 min |
| May 17, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Kossuth, Winnebago, Worth | 34 min |
| May 17, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 8 min |
| May 17, 6:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 9 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.